Tylenol pm fever: Tylenol PM Uses, Side Effects & Warnings
Tylenol PM Uses, Side Effects & Warnings
Generic name: acetaminophen and diphenhydramine [ a-SEET-a-MIN-oh-fen-and-DYE-fen-HYE-dra-meen ]
Brand names: Headache Relief PM, Legatrin PM, Midol PM, Percogesic Original Strength, Tylenol PM
Drug class: Analgesic combinations
Medically reviewed by Drugs.com on Sep 19, 2022. Written by Cerner Multum.
What is Tylenol PM?
Acetaminophen is a pain reliever and a fever reducer. Diphenhydramine is an antihistamine.
Tylenol PM is a combination medicine used to treat occasional insomnia associated with minor aches and pains. Tylenol PM is not for use in treating sleeplessness without pain, or sleep problems that occur often.
Tylenol PM is also used to treat minor aches and pains such as headache, back pain, joint or muscle pain, tooth pain, or menstrual cramps.
Tylenol PM is also used to treat runny nose, sneezing, itchy nose and throat, and pain or fever caused by allergies, the common cold, or the flu.
Tylenol PM may also be used for purposes not listed in this medication guide.
Use this medicine exactly as directed. An overdose of acetaminophen can damage your liver or cause death. Taking too much diphenhydramine can lead to serious heart problems, seizures, coma, or death.
Do not use this medicine to make a child sleepy. This medicine is not for use in anyone younger than 12 years old.
Ask a doctor or pharmacist before using any other medicine that may contain acetaminophen or diphenhydramine. Taking too much of either medicine can lead to a fatal overdose.
Drinking alcohol may increase your risk of liver damage while taking acetaminophen.
Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling.
Before taking this medicine
Ask a doctor before taking medicine that contains acetaminophen if you have ever had liver disease, or if you drink more than 3 alcoholic beverages per day.
Ask a doctor or pharmacist if Tylenol PM is safe to use if you have ever had:
an enlarged prostate or urination problems;
asthma, chronic obstructive pulmonary disease (COPD), emphysema, or other breathing disorder;
a condition for which you take warfarin (Coumadin, Jantoven).
Ask a doctor before using this medicine if you are pregnant or breastfeeding. Diphenhydramine may slow breast milk production.
How should I take Tylenol PM?
Use exactly as directed on the label, or as prescribed by your doctor. Tylenol PM is only for short-term use until your symptoms clear up.
Do not take more of this medicine than is recommended. An overdose of acetaminophen can damage your liver or cause death. Taking too much diphenhydramine can lead to serious heart problems, seizures, coma, or death.
Tylenol PM is not for use in anyone younger than 12 years old. Do not use the medicine to make a child sleepy. Death can occur from the misuse of antihistamines in very young children.
Do not use this medicine for longer than 2 weeks to treat sleep problems, or longer than 7 days to treat cold or allergy symptoms.
Call your doctor if you still have a fever after 3 days, or you still have pain after 10 days (or 5 days if you are 12-17 years old). Also call your doctor if your symptoms get worse, or if you have any redness or swelling.
If you need surgery or medical tests, tell the doctor ahead of time if you have taken this medicine within the past few days.
Store at room temperature away from moisture and heat.
What happens if I miss a dose?
Since Tylenol PM is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.
What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose can be fatal or cause liver damage.
Overdose symptoms may include loss of appetite, vomiting, weakness, confusion, ringing in your ears, upper stomach pain, dark urine, no urination, very dry eyes and mouth, yellowing of your skin or eyes, dilated pupils, fast heartbeats, tremor, agitation, hallucinations, or seizure.
What should I avoid while taking Tylenol PM?
Avoid driving or hazardous activity until you know how Tylenol PM will affect you. Your reactions could be impaired.
Ask a doctor or pharmacist before using any other medicine that may contain acetaminophen or diphenhydramine. This includes medicines for pain, fever, swelling, cold/flu symptoms, or anti-itch medicine used on the skin. Using too much acetaminophen or diphenhydramine can lead to a fatal overdose.
Drinking alcohol may increase your risk of liver damage while taking acetaminophen.
Tylenol PM side effects
Get emergency medical help if you have signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.
The medicine may cause serious side effects. Stop using the medicine and call your doctor at once if you have:
painful or difficult urination; or
liver problems–loss of appetite, stomach pain (upper right side), tiredness, itching, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Common side effects of Tylenol PM may include:
dry eyes, blurred vision; or
dry mouth, nose, or throat.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
What other drugs will affect Tylenol PM?
Ask a doctor or pharmacist before using Tylenol PM with any other medicines, especially drugs that can cause drowsiness (such as opioid medication, sleep medicine, a muscle relaxer, or medicine for anxiety or seizures). Tell your doctor about all your current medicines and any medicine you start or stop using. This includes prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed here.
More about Tylenol PM (acetaminophen / diphenhydramine)
- Check interactions
- Compare alternatives
- Reviews (36)
- Drug images
- Side effects
- Dosage information
- During pregnancy
- Support group
- Drug class: analgesic combinations
- En español
Headache Relief PM, Percogesic Extra Strength, Legatrin PM, Percogesic Original Strength, . .. +2 more
Related treatment guides
Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.
Copyright 1996-2023 Cerner Multum, Inc. Version: 17.01.
Tylenol PM oral: Uses, Side Effects, Interactions, Pictures, Warnings & Dosing
One ingredient in this product is acetaminophen. Taking too much acetaminophen may cause serious (possibly fatal) liver disease. Adults should not take more than 4000 milligrams (4 grams) of acetaminophen a day. People with liver problems and children should take less acetaminophen. Ask your doctor or pharmacist how much acetaminophen is safe to take.
Do not use with any other drug containing acetaminophen without asking your doctor or pharmacist first. Acetaminophen is in many nonprescription and prescription medications (such as pain/fever drugs or cough-and-cold products). Check the labels on all your medicines to see if they contain acetaminophen, and ask your pharmacist if you are unsure.
Get medical help right away if you take too much acetaminophen (overdose), even if you feel well. Overdose symptoms may include nausea, vomiting, loss of appetite, sweating, stomach/abdominal pain, extreme tiredness, yellowing eyes/skin, and dark urine.
Daily alcohol use, especially when combined with acetaminophen, may damage your liver. Avoid alcohol.
How to use Tylenol PM Tablet
See also Warning section.
If you are taking an over-the-counter product, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.
Take this medication by mouth with or without food or as directed by your doctor. If stomach upset occurs, you may take this medication with food or milk.
If you are using the liquid form, carefully measure your prescribed dose using a medication-measuring device or spoon. Do not use a household spoon because you may not get the correct dose.
If you are taking extended-release capsules, swallow them whole. Do not crush or chew extended-release capsules or tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split extended-release tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.
The dosage is based on your medical condition and response to treatment. Pain medications work best if they are used as the first signs of pain occur. If you wait until the symptoms have worsened, the medication may not work as well.
Do not take this product for pain more than 10 days (adults) or 5 days (children) unless directed by a doctor. Do not take this product for fever more than 3 days unless directed by your doctor. If your condition lasts or gets worse, or if you think you may have a serious medical problem, get medical help right away.
See also Warning section.
Dizziness, drowsiness, constipation, stomach upset, blurred vision, or dry mouth/nose/throat may occur. If any of these effects last or get worse, tell your doctor or pharmacist promptly.
If your doctor has prescribed this medication, remember that your doctor has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
Tell your doctor right away if you have any serious side effects, including: mental/mood changes (such as confusion), trouble urinating.
A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
In the US – Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088 or at www.fda.gov/medwatch.
In Canada – Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
See also Warning section.
Before taking this medication, tell your doctor or pharmacist if you are allergic to acetaminophen or antihistamines; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.
Before using this medication, tell your doctor or pharmacist your medical history, especially of: breathing problems (such as asthma, chronic obstructive pulmonary disease-COPD), glaucoma, heart disease, high blood pressure, liver disease, stomach/intestinal problems (such as blockage, constipation, ulcers), overactive thyroid gland (hyperthyroidism), urination problems (such as trouble urinating due to enlarged prostate, urinary retention).
This drug may make you dizzy or drowsy or blur your vision. Alcohol or marijuana (cannabis) can make you more dizzy or drowsy. Do not drive, use machinery, or do anything that needs alertness or clear vision until you can do it safely. Avoid alcoholic beverages. Talk to your doctor if you are using marijuana (cannabis).
Liquid products may contain alcohol, sugar, and/or aspartame. Caution is advised if you have diabetes, alcohol dependence, liver disease, phenylketonuria (PKU), or any other condition that requires you to limit/avoid these substances in your diet. Ask your doctor or pharmacist about using this product safely.
Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).
Children may be more sensitive to the side effects of antihistamines. In young children, this drug may cause agitation and excitement instead of drowsiness.
Older adults may be more sensitive to the side effects of this drug, especially dizziness, drowsiness, confusion, constipation, or trouble urinating. Dizziness, drowsiness, and confusion can increase the risk of falling.
During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor.
This drug may pass into breast milk and may have undesirable effects on a nursing infant. Consult your doctor before breast-feeding.
Consult your pharmacist or physician.
See also Warning section.
Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor’s approval.
Some products that may interact with this drug are: antihistamines applied to the skin (such as diphenhydramine cream, ointment, spray), ketoconazole, levoketoconazole.
Tell your doctor or pharmacist if you are taking other products that cause drowsiness such as opioid pain or cough relievers (such as codeine, hydrocodone), alcohol, marijuana (cannabis), drugs for sleep or anxiety (such as alprazolam, lorazepam, zolpidem), muscle relaxants (such as carisoprodol, cyclobenzaprine), or other antihistamines (such as cetirizine, diphenhydramine).
Antihistamines are ingredients found in many nonprescription products and in some combination prescription medications. Check the labels on all your medicines (such as allergy or cough-and-cold products) because they may also contain an antihistamine or other ingredients that cause drowsiness. Ask your pharmacist about using those products safely.
This medication may interfere with certain medical/laboratory tests (such as urine 5-HIAA, allergy skin tests), possibly causing false test results. Make sure laboratory personnel and all your doctors know you use this drug.
Does Tylenol PM Tablet interact with other drugs you are taking?
Enter your medication into the WebMD interaction checker
If someone has overdosed and has serious symptoms such as passing out or trouble breathing, call 911. Otherwise, call a poison control center right away. US residents can call their local poison control center at 1-800-222-1222. Canada residents can call a provincial poison control center. Symptoms of overdose may include: nausea, vomiting, loss of appetite, sweating, stomach/abdominal pain, extreme tiredness, agitation, confusion, flushing, hallucinations, yellowing eyes/skin, dark urine, seizures. In children, excitement may occur first, and may be followed by: loss of coordination, drowsiness, loss of consciousness, seizures.
If your doctor has prescribed this medication, do not share it with others.
Keep all medical and lab appointments.
If you are taking this product on a regular schedule and miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose. Take your next dose at the regular time. Do not double the dose to catch up.
Store at room temperature away from light and moisture. Do not store in the bathroom. Do not freeze liquid forms of this product. Keep all medications away from children and pets.
Do not flush medications down the toilet or pour them into a drain unless instructed to do so. Properly discard this product when it is expired or no longer needed. Consult your pharmacist or local waste disposal company.
Look up another drug
Find other drugs that treat your condition
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.
TYLENOL: instructions, reviews, analogues, price in pharmacies
☆ ☆ ☆ ☆ ☆
- Indications for use
- Side effects
9 0003 Overdose
- Storage conditions
- Release form
Tylenol is a cold remedy. Tylenol belongs to the group of non-narcotic analgesics. The drug affects the centers of thermoregulation, pain, its active ingredient is paracetamol. Tylenol does not adversely affect the mucous membranes of the gastrointestinal tract, water-salt metabolism. It affects the centers of thermoregulation and pain, thereby reducing body temperature and removing pain. This medicine does not cause retention of sodium and water ions in the body. In addition, it is completely harmless to the digestive tract, the walls of which are usually affected by other similar drugs.
Indications for use
The drug Tylenol is effective in fever associated with infections, helps with toothache, headache, as well as pain caused by arthralgia, migraine, myalgia that occurs with algomenorrhea.
Directions for use
By mouth Tylenol is taken one to two hours after a meal. Children from 12 years old, weighing more than 40 kg and adults are prescribed Tylenol in a single dosage of 500 mg. Take Tylenol about 4 times a day. Therapy lasts 5-7 days. If the patient suffers from a violation of the liver, kidneys or Gilbert’s syndrome, he needs to adjust the dose down. The same applies to older patients. In addition to reducing the dose of Tylenol for such patients, it is practiced to increase the intervals between doses. Children up to six months, weighing up to 7 kg are prescribed 350 mg of Tylenol; children under 1 year old, weighing up to 10 kg are given 500 mg of Tylenol; children under three years old, weighing up to 15 kg give 750 mg; up to 6 liters, weighing up to 22 kg – 1 g; children 9l. , weighing up to 30 kg give 1.5 g of Tylenol; children up to 12 liters – 2 g. Suspension for children 6-12 liters. give 10-20 ml; children 1-6 years old. – 5-10 ml; children from three months to one year are given 2.5-5 ml. For children under 3 months, the dosage of Tylenol is determined individually. Give children a suspension 4 times a day. Without medical supervision, the drug can be given only for 3 days to relieve fever and no more than 5 days for pain relief. Tylenol rectal suppositories are prescribed for adults at a dosage of 500 mg, they are used no more than four times a day. Children 12-15 years old. prescribe 250-300 mg of Tylenol about four times a day; 8-12 years – 250-300 mg no more than three times a day; 6-8 years old – 750-900 mg in three doses; 4-6 years – 150 mg about 3-4 times a day; child 2-4 years old – 300-450 mg in two or three doses; 1-2 years – 80 mg of Tylenol no more than four times a day; from six months to a year – 80 mg no more than three times a day; 3-6 months
– 160 mg per day, in two divided doses.
Tylenol side effects may cause skin rash, erythema, angioedema, dizziness, nausea, epigastric pain, agitation, hepatonecrosis, anemia, dyspnea, cyanosis, heart pain, agranulocytosis, thrombocytopenia denia, leukopenia , neutropenia. In large quantities, Tylenol can be nephrotoxic, resulting in renal colic, papillary necrosis, or interstitial nephritis.
Tylenol is contraindicated in case of allergy to Tylenol, children under one month old. Caution is observed when prescribing Tylenol to patients with renal, hepatic insufficiency, benign hyperbilirubinemia, viral hepatitis, suffering from alcoholism, diabetes, lack of glucose-6-phosphate dehydrogenase, as well as elderly patients, lactating, pregnant women, children under 3 months.
Tylenol is not recommended during pregnancy unless the physician considers the benefit to the mother at that time to be more important than the potential harm to the fetus.
Interaction with other drugs:
Tylenol reduces the effectiveness of uricosuric drugs. The concomitant use of paracetamol in high doses increases the effect of anticoagulant drugs (decrease in the synthesis of procoagulant factors in the liver). Inducers of microsomal oxidation in the liver (phenytoin, ethanol, barbiturates, rifampicin, phenylbutazone, tricyclic antidepressants), ethanol and hepatotoxic drugs increase the production of hydroxylated active metabolites, which makes it possible to develop severe intoxications even with a small overdose. Prolonged use of barbiturates reduces the effectiveness of paracetamol. Ethanol contributes to the development of acute pancreatitis. Microsomal oxidation inhibitors (including cimetidine) reduce the risk of hepatotoxicity. Long-term combined use of paracetamol and other NSAIDs increases the risk of developing “analgesic” nephropathy and renal papillary necrosis, the onset of end-stage renal failure. Simultaneous long-term administration of paracetamol in high doses and salicylates increases the risk of developing kidney or bladder cancer. Diflunisal increases the plasma concentration of paracetamol by 50% – the risk of developing hepatotoxicity. Myelotoxic drugs increase the manifestations of hematotoxicity of the drug.
Overdose symptoms of Tylenol : in the first 24 hours – pallor, nausea, vomiting and abdominal pain; after 12-48 hours – damage to the kidneys and liver with the development of liver failure (encephalopathy, coma, death), cardiac arrhythmias and pancreatitis. Liver damage is possible when taking 10 g or more (in adults).
Treatment: administration of methionine orally or intravenously with N-acetylcysteine.
Tylenol Store at 15-30°C.
Capsules, effervescent powder for oral solution [children], solution for infusion, oral solution [children], syrup, rectal suppositories, rectal suppositories [children], oral suspension , suspension.
Antipyretic Analgesics Toothache Headache
notifications 0123 Write a review
contact_support Ask a question
February 11, 2020
I brought Tylenol from Canada all over my country. Today we have “panuy” influenza and viruses. Everyone is saved by Tylenol. I brought Tylenol from Canada all over my country. Today we have “panuy” influenza and viruses. Everyone is saved by Tylenol.
Useful feedback? 16 Reply Show answer (1)
January 23, 2020
Tylenol is. ..
Tylenol is the same paracetamol, or rather its American counterpart. Paracetamol is classified as an analgesic, antirheumatic and anti-inflammatory agent. BUT if taking paracetamol is made too frequent (more often than the doctor recommended or more often than it is written in the instructions), then liver pathology will develop and the consequences of taking it will be very painful and deplorable (possibly fatal) !!! Tylenol is the same paracetamol, or rather its American counterpart. Paracetamol is classified as an analgesic, antirheumatic and anti-inflammatory agent.
BUT if you take paracetamol too often (more often than the doctor recommended or more often than it is written in the instructions), then liver pathology will develop and the consequences of taking it will be very painful and deplorable (possibly fatal) !!!
Useful feedback? December 23, 2017 about the fact that in America people died from this poisonous drug, because of this it was withdrawn from sales. I just saw a program that in America people died from this poisonous drug, because of this it was withdrawn from sales.
Helpful feedback? 38 Reply Show answers (6)
be careful, take only by prescription and at a dosage less than indicated, if you do not want to plant a liver. be careful, take only by prescription and at a dosage less than indicated, if you do not want to plant a liver.
Useful feedback? 24 Reply
February 16, 2017
I had high blood pressure and had a terrible headache. I drank Tylenol, just one pill. It was all over in just 10 minutes! The tablets were brought to me from America. We have not seen such for sale. I had high blood pressure and had a terrible headache. I drank Tylenol, just one pill. It was all over in just 10 minutes! The tablets were brought to me from America. I haven’t seen any of these for sale here.0013
Helpful feedback? 23 Reply Show answer (1)
March 31, 2016
The remedy is really the best, removes almost all inflammatory processes. On the first day, I took 1 t. 4 times, during the week, one in the morning and one in the evening. A lot of things stopped hurting. Amazing drug. The tool is really the best, removes almost all inflammatory processes. On the first day, I took 1 t. 4 times, during the week, one in the morning and one in the evening. A lot of things stopped hurting. Amazing drug.
Helpful feedback? 16 Reply
February 2, 2016
The best remedy!! Why are all really effective drugs banned or not certified in Russia?? The best remedy!! Why are all really effective drugs banned or not certified in Russia??
Useful feedback? 17 Reply org/Review”> Rita
July 25, 2015
Very effective! My daughter got sick while in America, bought a drink and a miracle! Felt better after half an hour. That’s how we found out about him! A very effective tool! My daughter got sick while in America, bought a drink and a miracle! Felt better after half an hour. That’s how we found out about him!
Useful feedback? May 19, 2014
Tylenol helped me with my temperature. One evening she began to shiver, she took her temperature – 37.3. She didn’t shake it and fell asleep. I woke up in the middle of the night and feel really bad. I took my temperature – 38.6. I rushed to look for something, found Tylenol at my mother-in-law. I took a Tylenol capsule and went to bed. After 30 minutes, I felt that … Read review Tylenol helped me with a temperature. One evening she began to shiver, she took her temperature – 37.3. She didn’t shake it and fell asleep. I woke up in the middle of the night and feel really bad. I took my temperature – 38.6. I rushed to look for something, found Tylenol at my mother-in-law. I took a Tylenol capsule and went to bed. After 30 minutes, I felt that the temperature was passing, at least it had become less. In the morning, I seemed to feel fine, but just in case, I took 2 more capsules. In the evening there was no temperature. An excellent tool. Tylenol is also available as a powder and syrup, a rectal suppository for children.
Helpful feedback? 49 Reply Show answer (1)